Alert archive / Indiana / River Flood Warnings in 2013
River Flood Warning 184, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 26, 2013, 10:44 PM EDT for Daviess County, Greene County, Knox County, Indiana. It took effect at Jun 27, 2013, 3:37 AM EDT. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2013, 10:44 PM EDT (02:44 UTC)
- In effect from
- Jun 27, 2013, 3:37 AM EDT
- Expired
- Jun 29, 2013, 5:00 AM EDT
- In force
- 49 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, IN, Greene County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Newberry (NWBI3).
- Action stage
- 8 ft
- Minor stage
- 13 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03360500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 26, 10:26 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 26, 10:26 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1026 PM EDT WED JUN 26 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 254 PM EDT WED JUN 26 2013 AN EXTREMELY LARGE AND SLOW MOVING LOW PRESSURE WILL DOMINATE INDIANA WEATHER INTO EARLY NEXT WEEK. THIS SYSTEM SHOULD MOSTLY REMAIN FROM THE WESTERN GULF COAST...ACROSS THE HOOSIER STATE...TO NEW ENGLAND. AS LONG AS IT IS AROUND THUNDERSTORMS ARE POSSIBLE. TOWARD THE MIDDLE OF NEXT WEEK HIGH PRESSURE SHOULD PUSH INTO INDIANA FROM THE SOUTHEAST. && .NEAR TERM /OVERNIGHT/... ISSUED AT 1012 PM EDT WED JUN 26 2013 BUSY EVENING WINDING DOWN ACROSS THE FORECAST AREA AS MATURE MCS DROPPING SOUTH INTO KENTUCKY. SINCE TUESDAY MORNING...HAVE A SWATH OF 4 TO 6 INCH ESTIMATED RAINFALL FROM NEAR KHUF SOUTHEAST INTO GREENE AND NORTHERN MARTIN COUNTIES. INTERESTING EVENING AS CONVECTION REMAINED GENERALLY SOUTH OF A TERRE HAUTE TO GREENSBURG LINE WITH TRAINING STORMS FROM TERRE HAUTE TO VINCENNES E/SE THROUGH BLOOMINGTON...BEDFORD AND SEYMOUR. IN ADDITION...SUSPECT A SUBTLE BOUNDARY CONTRIBUTED TO SEVERAL CELLS BRIEFLY EXHIBITING ROTATION AS THEY MERGED AND INTENSIFIED. THIS BOUNDARY INITIALLY WAS LOCATED FROM NEAR KHUF TO KBMG LATE THIS AFTERNOON...THEN GRADUALLY SHIFTED SOUTH WITH TIME. SEVERAL REPORTS OF FUNNEL/WALL CLOUDS OCCURRED WITH TWO SEPARATE CELLS IN KNOX COUNTY. THE SEVERE WEATHER THREAT IS OVER FOR THE NIGHT AS THE AIRMASS HAS BEEN COMPLETELY WORKED OVER. WILL MAINTAIN THE FLASH FLOOD WATCH SOUTH OF A TERRE HAUTE TO NASHVILLE AND SEYMOUR LINE OVERNIGHT AS FLOODING IS ONGOING IN SEVERAL LOCATIONS ACROSS THE SOUTHWEST PORTIONS OF THE FORECAST AREA. WHILE THE THREAT FOR STORMS IS GREATLY DIMINISHED...CANNOT ENTIRELY RULE OUT AN ISOLATED STORM THROUGHOUT THE NIGHT AND ANY OF THESE COULD EXACERBATE ONGOING FLOODING SHOULD THEY DEPOSIT RAIN OVER AREAS THAT ARE WATERLOGGED. TWEAKED TEMPS AND WINDS OVERNIGHT BASED ON CURRENT OBS. ZONE AND GRID UPDATES OUT. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 254 PM EDT WED JUN 26 2013 DIFFICULT FORECAST. GFS AND NAM BROADLY AGREE SHORT WAVES MOVING ACROSS CWA WHILE WARM HUMID AIR PERSISTS. MODELS DIFFER IN DETAILS WHICH WILL MAKE A BIG DIFFERENCE IN HOW CONVECTION DEVELOPS. THIS IN TURN WILL AFFECT EVERYTHING ELSE. THINK CONSENSUS OF MET AND MAV BEST FOR NOW TO CAPTURE STRENGTH OF BOTH. IN OTHER WORDS...PARTLY CLOUDY TO MOSTLY CLOUDY WITH A PERSISTENT CHANCE OF THUNDER. TEMPS A BIT BELOW NORMAL DAYS AND ABOVE NORMAL NIGHTS WITH CLOUDS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 240 PM EDT WED JUN 26 2013 MODEL ENSEMBLES INDICATE A STRONG UPPER TROUGH ACROSS THE EASTERN GREAT LAKES AND OUR REGION EARLY ON IN THE LONG TERM. OVER TIME MODELS DEVELOP THIS INTO A CLOSED UPPER LOW ACROSS OUR AREA AND RETROGRADE IT INTO THE WESTERN GREAT LAKES AND UPPER MISSISSIPPI VALLEY BY DAY 7. EVEN THOUGH THEY AGREE ON THE OVERALL PATTERN THERE IS SOME DISAGREEMENT ON HOW MUCH PRECIP WILL REMAIN. THE CANADIAN IS MOSTLY DRY AFTER SUNDAY...WHILE THE EURO AND GFS INDICATE AT LEAST CHANCE POPS DURING THE DAY. FOR NOW WILL INDICATE CHANCE POPS DURING THE DAY AND SLIGHT CHANCE POPS AT NIGHT. WENT CLOSE TO ALL BLEND TEMPERATURES TEMPERATURES EARLY ON. TEMPERATURES MAY WARM UP SLIGHTLY AS THE UPPER LOW WEAKENS AND RETROGRADES A LITTLE ON DAY 6 AND 7. WENT SLIGHTLY ABOVE ALL BLEND HIGHS THOSE PERIODS. OTHERWISE...NO SIGNIFICANT CHANGES MADE. && .AVIATION /DISCUSSION FOR THE 27/0300Z TAF UPDATE/... ISSUED AT 1020 PM EDT WED JUN 26 2013 UPDATE... SHOWERS AND THUNDERSTORMS HAVE EXITED ALL TAF SITES. AFTER SOME BRIEF VFR CONDITIONS THIS EVENING/EARLY TONIGHT...MVFR FOG IS EXPECTED TO FORM LATE TONIGHT. PREVIOUS DISCUSSION... SOME WEAK WAVES ALOFT AND DIURNAL HEATING CONTINUE TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN PORTIONS OF CENTRAL INDIANA. THIS ACTIVITY WILL MAINLY IMPACT KHUF AND KBMG THROUGH SUNSET. MVFR AND EVEN BRIEF PERIODS OF IFR CAN BE EXPECTED OVER THE NEXT FEW HOURS AT KHUF AND KBMG. ELSEWHERE...REMOVED MENTION OF SHOWERS AND STORMS AT KLAF AND KIND. THERE ARE A FEW SHOWERS NORTH OF KLAF AT THIS TIME...BUT THEY SHOULD NOT HAVE AN IMPACT ON OPERATIONS. MVFR FOG IS EXPECTED TO DEVELOP LATE TONIGHT AS GROUND REMAINS WET...AND THEN SCATTER OUT SHORTLY AFTER SUNRISE TOMORROW. SOUTHWEST WINDS WILL GRADUALLY VEER TO THE WEST AND THEN NORTHWEST THROUGH THE COURSE OF THE TAF PERIOD. SUSTAINED SPEEDS WILL GENERALLY RANGE BETWEEN 4 TO 8 KTS...EXCEPT TOMORROW AFTERNOON WHEN THEY INCREASE TO 8 TO 12 KTS WITH GUSTS UP TO 21 KTS. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR INZ051>053-060>063- 067>071. && SYNOPSIS...JK NEAR TERM...RYAN SHORT TERM...JK LONG TERM....JH AVIATION...TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 26, 9:40 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 940 PM EDT WED JUN 26 2013 INZ021-028>031-035>049-054>057-064-065-072-271000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- BARTHOLOMEW-DECATUR-JENNINGS- 940 PM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: ISOLATED THUNDERSTORMS. HAZARDS: LIGHTNING AND LOCALLY HEAVY RAINFALL. TIMING: TONIGHT. DISCUSSION: A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE AREA. A FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA AT TIMES THROUGH NEXT TUESDAY. SOME STORMS MAY BE SEVERE ON THURSDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A FEW THUNDERSTORMS REMAIN POSSIBLE OVERNIGHT AS A WEAK FRONTAL BOUNDARY MOVES THROUGH CENTRAL INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>063-067>071-271000- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 940 PM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: ISOLATED TO SCATTERED THUNDERSTORMS. HAZARDS: LIGHTNING AND LOCALLY HEAVY RAINFALL WHICH MAY CAUSE ADDITIONAL FLOODING. TIMING: TONIGHT. DISCUSSION: A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE AREA. A FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA AT TIMES THROUGH NEXT TUESDAY. SOME STORMS MAY BE SEVERE ON THURSDAY. HEAVY RAINFALL IS POSSIBLE AND MAY CAUSE ADDITIONAL FLOODING. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE AREA THROUGH THURSDAY. IN THE WAKE OF THIS FRONT...AN UPPER LEVEL LOW IS EXPECTED TO SETTLE INTO THE OHIO VALLEY BY THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY FLOODING REPORTS TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Jun 26, 6:57 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL VINCENNES 38.68N 87.51W
06/26/2013 E0.25 INCH KNOX IN EMERGENCY MNGR
AT SOUTH 6TH STREET
&&
BHHLocal storm report, Jun 26, 7:00 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL VINCENNES 38.68N 87.51W
06/26/2013 E0.25 INCH KNOX IN EMERGENCY MNGR
LOCATED AT MAIN STREET
&&
BHHLocal storm report, Jun 26, 7:01 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HEAVY RAIN PAXTON 39.02N 87.39W
06/26/2013 M3.42 INCH SULLIVAN IN AMATEUR RADIO
FELL BETWEEN 1 AND 3 PM EDT
&&
CORRECTED EVENT TIME
BHHLocal storm report, Jun 26, 7:07 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
707 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM FLOOD 3 S TERRE HAUTE 39.43N 87.38W
06/26/2013 VIGO IN AMATEUR RADIO
ESTIMATED 3 FEET OF WATER ON MCALLISTER LANE
&&
BHHLocal storm report, Jun 26, 8:40 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
840 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG 1 S MONROE CITY 38.60N 87.35W
06/26/2013 KNOX IN EMERGENCY MNGR
TREE LIMBS DOWNED ALONG STATE ROUTE 61. TIME ESTIMATED
FROM RADAR.
&&
MDRLocal storm report, Jun 26, 8:42 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
842 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG VINCENNES 38.68N 87.51W
06/26/2013 KNOX IN FIRE DEPT/RESCUE
4 INCH DIAMETER TREE LIMB DOWNED IN THE 500 BLOCK OF
CHURCH STREET. TIME ESTIMATED FROM RADAR.
&&
MDRThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:22 PM EDT | Flash Flood Warning | IND | Daviess, Martin | 3 hr |
| Jun 26, 8:58 PM EDT | Flash Flood Warning | IND | Knox | 3 hr |
| Jun 26, 9:06 PM EDT | River Flood Warning | IND | Knox, Sullivan | 6 days |
| Jun 26, 10:30 PM EDT | Areal Flood Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 6 hr |
| Jun 26, 10:44 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 65 hr |
| Jun 26, 10:44 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 4 days |
| Jun 26, 10:44 PM EDT | River Flood Warning | IND | Knox, Sullivan | 59 hr |
| Jun 27, 4:21 AM EDT | Dense Fog Advisory | IND | Bartholomew, Brown, Clay, Daviess, Greene, Hendricks and 14 more | 5 hr |
| Jun 27, 12:08 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| Jun 27, 12:08 PM EDT | River Flood Warning | IND | Gibson, Knox | 5 days |
| Jun 27, 12:08 PM EDT | River Flood Warning | IND | Knox | 54 hr |
| Jun 27, 12:08 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 8 days |
| Jun 27, 5:40 PM EDT | Severe Thunderstorm Warning | IND | Howard | 50 min |
| Jun 27, 6:15 PM EDT | Special Weather Statement | IND | Tipton | 30 min |
| Jun 27, 6:33 PM EDT | Special Weather Statement | IND | Madison | 42 min |
| Jun 27, 7:01 PM EDT | Special Weather Statement | IND | Henry | 44 min |
| Jun 27, 7:15 PM EDT | Severe Thunderstorm Warning | IND | Henry, Madison, Rush | 45 min |
| Jun 27, 7:58 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 32 min |
Nearby
River Flood Warnings in Indiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.